MAUDE Adverse Event Report: BARD ACCESS SYSTEMS OTW, XK, 23CM, ST, SPLIT TIP, STANDARD KIT; LONG-TERM HEMODIALYSIS CATHETER

BARD ACCESS SYSTEMS OTW, XK, 23CM, ST, SPLIT TIP, STANDARD KIT; LONG-TERM HEMODIALYSIS CATHETER
Model Number 5913230
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that the kit allegedly contained an incorrect sheath.Reportedly, a new kit was opened to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a dhr review is not required, however it was requested.The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one peel-apart sheath and dilator was returned for evaluation.A visual evaluation was performed.The investigation is inconclusive for incorrect component, as the sample received was one 15fr introducer and one 15fr peel-apart sheath.However, due to the kit being opened upon return it is unknown whether the mixed components could have been mixed up in clinical or packaging return procedure.The most likely root cause is due to a mix-up at the supplier where the incorrect sheath was mixed with the correct sheath.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
OTW, XK, 23CM, ST, SPLIT TIP, STANDARD KIT
Common Device Name
LONG-TERM HEMODIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8401482
Report Number3006260740-2019-00487
Device Sequence Number297741
Product Code MSD
UDI-Device Identifier00801741013843
UDI-Public(01)00801741013843
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5913230
Device Catalogue Number5913230
Device Lot NumberRECV3572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2019
Initial Date Received by Manufacturer 02/11/2019
Supplement Date Received by Manufacturer04/01/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1